MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO IMPRESS®.BRAIDED CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER

MERIT MEDICAL SYSTEMS MEXICO IMPRESS®.BRAIDED CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER
Catalog Number 410035BER/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device will not be returning for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
Med watch received mw5116899 - the account alleges that during a percutaneous transluminal interventional procedure, the tip of the 4f catheter tip detached during manipulations, resulting in a free-floating foreign body within the aortic bifurcation.A secondary access point was necessary to successfully externalize the foreign body with a vascular snare device liberating the vessel.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
INTRAVASCULAR, DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16907342
Report Number3011642792-2023-00035
Device Sequence Number15162754
Product Code DQO
UDI-Device Identifier00884450668771
UDI-Public884450668771
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue Number410035BER/B
Device Lot NumberI2502560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown